Recently after many years of no symptoms, I have for the last couple of months been getting panic/anxiety attacks, they do not go away or lessen but stay with me 24/7. I have seen my doctor and she thought it was depression (I'm not as sure) but she put me on prozac 20 and valium, with an hour I was so much worse! I understand these take time to kick in but the side effects are worse than ever, I now cannot leave the house, I do try, I cry so much.
I know compared to many people what I go through is not much but to me it really is very bad. I want to be the happy person I was a few short months ago. A year ago I had 3 heart attacks and a stroke within 24hrs, this did not cause the attacks to start, but, a few months ago a few emotional problems caught up with me and maybe this is the cause?
I just cannot continue on these drugs as I've begun to feel like I want to stop living. Can someone help me cope please? Thank you. Ps: I'm 68yrs old.
Prozac is a more stimulating antidepressant, so if anxiety is your main problem it can make it worse. Doesn't do this to everyone, but it does happen commonly. You might take this up with your psychiatrist.
My experience with anti depressants is that they take 4 to 6 weeks to start working *And it was kind of subtle. Anxiety however should be broken up by the Valium. If your having Anxiety Attacks and the prescribed dose is doing zilch you should get in touch with your doctor and ask for a change (Dose, or maybe a different drug) Depression is kind of a slow thing to get dial down but Anxiety attacks are (I'm sure) you immediate problem. If symptoms get worse don't be afraid to go to the er.
Thank you for your thoughts. I have been taking 20mg of Prozac and 10mg of Valium for only a week, but, after day 2 I was seriously in trouble, no pills have ever affected me like that before. I was thinking weird thoughts, even about harming myself just to stop the panic. I have now toped both and have opted for acupuncture. So far it's working well but panic is now setting in so I have booked another treatment for tomorrow.
Hi there, I do not have a psychiatrist! My doctor believe she can manage this! I since hae stopped the pills and have been reasonably successful with acupuncture. I have another session tomorrow, will post and let you guys know how it goes.
Thank you for answering.
Hi James C, thank you for your advice.I just got worse and worse on the pills that I have now ceased them. I'm trying acupuncture, so far, so good, although today has been a "not too good day", so I have booked another treatment for tomorrow for more acupuncture.
Hopefully this will help as at mybage I feel so embarrassed by these panic attacks!
Will let you guys know what happens. Thank you.
Your welcome. Anxiety (for me) has a lot to do with getting anxious about anxiety (Sounds silly) And being weirded out about taking pills. In my case this was somewhat PTSD type stuff so it wasn't a life long issue that gradually got worse it was POW (I'm suddenly a mess) I got very anxious about taking meds but when this started I really had to have something to help me do the day to day stuff. I obsess a bit on things (Like OCD) so anyway. I think it would be super rare that an antidepressent would have any effect in the first week. *I'm not an expert) But you could easily stress out about taking a MI drug. Good luck. Hope things get better soon. Anxiety is a rough row to hoe. I still freak out a bit when I take Xanax (As needed) but I've concluded that its far better then the alternative.
I thought more about my answer and its maybe not that great. On the meds front I would like to suggest a drug called Buspar. Its not addictive and it seems to work in a subtle way where you don't feel vegged out but it does (For some people) do a lot to resolve anxiety. If your having 24:7 anxiety this would be (I think) a better idea that daily Valium. Benzos are (my opinion) a lot better on a take only as needed basis. Daily use builds tolerance and for some people can be addictive.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.